Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 8, NWS Corpus Christi, TX

November 21, 20076 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Nov 21, 2007, 3:22 PM CST for 6 counties in Texas. It took effect at Nov 21, 2007, 8:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2007, 3:22 PM CST (21:22 UTC)
In effect from
Nov 21, 2007, 8:00 PM CST
Expired
Nov 22, 2007, 3:15 AM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1343 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 212122
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
322 PM CST WED NOV 21 2007


TXZ242>247-220600-
/O.NEW.KCRP.WI.Y.0008.071122T0200Z-071122T1500Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
322 PM CST WED NOV 21 2007

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST
THURSDAY. 

A COLD FRONT...LOCATED OVER THE TEXAS HILL COUNTRY THIS
AFTERNOON...WILL QUICKLY MOVE INTO SOUTH TEXAS THIS
EVENING...MOVING SOUTH OF THE COASTAL BEND BEFORE MIDNIGHT. STRONG
NORTH WINDS OF 25 TO 30 MPH ARE EXPECTED BEHIND THE FRONT...WITH
GUSTS IN EXCESS OF 40 MPH EXPECTED...ESPECIALLY OVER AREAS
APPROACHING THE COAST. THESE STRONG WINDS AND HIGH WIND GUSTS WILL
CONTINUE UNTIL MID MORNING BEFORE HIGH PRESSURE BEGINS TO SETTLE
INTO WEST TEXAS. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH...WITH GUSTS NEAR OR IN EXCESS OF 40 MPH. SECURE
LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE
BLOWN AROUND BY THE STRONG WINDS.

$$

GW
1 follow-up statement
000 
WWUS74 KCRP 220915
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 AM CST THU NOV 22 2007

TXZ242>247-221015-
/O.CAN.KCRP.WI.Y.0008.000000T0000Z-071122T1500Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
315 AM CST THU NOV 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA BEHIND THE
PASSAGE OF A COLD FRONT WEDNESDAY EVENING...THUS THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

JAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 21, 3:16 PM CST, 6 minutes earlier.

Area forecast discussion, Nov 21, 3:16 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
316 PM CST WED NOV 21 2007

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...MAIN ISSUES ARE THE
WINDS FOR THE COASTAL AREAS (I.E. HIGH ENOUGH GUSTS FOR AN
ADVISORY) AND RAIN CHANCES THROUGH THE PERIOD. MODELS HAVE BEEN
CONSISTENT IN POOLING MOISTURE ALONG THE FRONT TONIGHT...PROGGED
TO GO THROUGH THE NORTHERN AREAS SHORTLY AFTER SUNSET AND KCRP
AREA AROUND 9 PM. FORECAST WINDS FOR THE COASTAL COUNTIES ARE IN
THE 20 TO 30 MPH RANGE WITH GUSTS AT OR ABOVE 40 MPH. LOCAL
CRITERION IS TO ISSUE WIND ADVISORY FOR GUSTS NEAR OR (AND
ESPECIALLY) ABOVE 40 MPH SO HAVE GONE WITH ADVISORY. WITH FRONT
EXPECTED TO MOVE THROUGH A BIT EARLIER THAN PREVIOUSLY
THOUGHT...ADJUSTED POPS SLIGHTLY BOTH IN TIMING AND IN VALUE BUT
DID NOT GO HIGHER THAN 50 PERCENT SINCE ALTHOUGH MOST LOCATIONS NEAR
THE COAST WILL GET WET...WHETHER THERE IS ENOUGH TO TIP THE
BUCKET AT LEAST ONCE IS STILL MOOT. COOLER AND WINDY BEHIND THE
FRONT...STAYED CLOSER TO THE COOLER NUMBERS BEHIND THE BOUNDARY
BUT DID NOT GO AS COLD AS THE COOLEST MOS SINCE CLOUDS WILL
ENSHROUD THE AREA SO RADIATIONAL COOLING WILL BE NIL. ISENTROPIC
PATTERN STARTS LATE THURSDAY (MOST OF THURSDAY WILL BE COOL AND
BREEZY/WINDY BUT NOT MUCH IN RAIN)...BUT MAIN RAIN PROBABILITY WILL
BE THURSDAY NIGHT WITH ISENTROPIC PATTERN DEVELOPING ALONG WITH
SOME WEAK UPPER SUPPORT. LOOKS TOO STABLE AT 850MB TO WARRANT
THUNDER AT THIS TIME BUT COULD NOT RULE IT OUT. NO HIGHER THAN 50
POPS THOUGH...SINCE PREVIOUS FORECAST HAD MUCH LOWER POPS AND KEPT
THINGS MORE IN LINE WITH OTHER OFFICES FOR NOW...LATER SHIFTS CAN
ADJUST. THAT IS ALL...

&&

.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...COLD AND WET CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH THE HOLIDAY WEEKEND AS ISENTROPIC
UPGLIDE INCREASES AHEAD OF AN APPROACHING MID/UPR TROUGH. THE
NAM/GFS/ECMWF DEVELOP A SURFACE TROUGH ALONG THE IMMEDIATE COAST
FRIDAY NIGHT PROVIDING A FOCUS FOR CONVECTION. STRATIFORM RAIN IS
EXPECTED TO TRANSITION TO CONVECTIVE SHOWER ACTIVITY FRIDAY NIGHT AS
LOW-LEVEL CONVERGENCE INCREASES ACROSS THE SFC TROUGH AXIS. THE
SURFACE FEATURE IS PROGGED TO BROADEN AND EXIT TO THE NORTHEAST
SATURDAY AS THE MID/UPR TROUGH DIGS INTO WEST TEXAS. LATEST
GFS/ECMWF/CANADIAN ARE SLOWER WITH THE PROGRESSION OF THE MID/UPR
TROUGH...SO WILL THEREFORE INCREASE POPS SUNDAY GIVEN THE SLOWER
CONSENSUS MODEL SOLUTIONS. THE MID/UPR LOW IS THEN EXPECTED TO EXIT
TO THE EAST SUNDAY NIGHT WITH S/WV RIDGING ALOFT DEVELOPING OVER
SOUTH TEXAS MONDAY. MEDIUM RANGE MODELS DIVERGE WRT THE SYNOPTIC
PATTERN TUESDAY AND BEYOND. THE GFS DEVELOPS A CUT-OFF LOW OFF THE
SOUTHERN CALIFORNIA COAST TUESDAY INTO WEDNESDAY WHEREAS THE ECMWF
DIGS A CUT-OFF LOW OVER THE DEATH VALLEY REGION. EITHER WAY...THINK
MID/UPR RIDGING OVER THE GULF WILL INFLUENCE SOUTH TEXAS WEATHER AND
PRODUCE SYNOPTIC SUBSIDENCE OVER THE REGION TUESDAY AND WEDNESDAY
MORESO THAN THE MID/UPR LOW WELL TO THE WEST GENERATING LIFT OVER
SOUTH TEXAS. WILL KEEP THE FORECAST DRY MONDAY THROUGH WEDNESDAY AS
A RESULT.

TEMPERATURES FOR THE PERIOD FRIDAY THROUGH SUNDAY ARE EXPECTED TO BE
WELL BELOW NORMAL WITH HIGHS IN THE 50S AND LOWS IN THE 40S
AREAWIDE...DUE TO ABUNDANT CLOUD COVER AND CANADIAN AIR MASS IN
PLACE. A GRADUAL WARMING TREND IS EXPECTED TO COMMENCE MONDAY AND
CONTINUE THROUGH WEDNESDAY AS RETURN FLOW DEVELOPS AND THE AIR MASS
OVER SOUTH TEXAS MODIFIES. TEMPS FOR THE FIRST PART OF NEXT WEEK ARE
EXPECTED TO INCREASE TO SLIGHTLY BELOW...IF NOT NEAR SEASONAL VALUES.

&&

.MARINE...SCA ALREADY HOISTED WITH FROPA LIKELY BEFORE MIDNIGHT
ALL MARINE INTERESTS. MAINTAINED GUSTS AOA GALE FORCE FOR TONIGHT
AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    50  55  45  56  47  /  50  20  50  50  60
VICTORIA          45  52  40  53  43  /  40  10  40  40  60
LAREDO            51  55  44  53  45  /  20  10  20  20  40
ALICE             48  55  42  53  46  /  50  20  40  40  50
ROCKPORT          49  55  45  56  50  /  50  20  50  50  60
COTULLA           47  55  39  52  43  /  10  10  20  20  40
KINGSVILLE        49  56  44  55  47  /  50  20  50  50  50
NAVY CORPUS       55  60  50  57  51  /  50  20  50  50  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY FOR
     THE FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO MIDNIGHT CST
     FRIDAY NIGHT FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO
     PORT ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 8 PM CST FRIDAY
     FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
     TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
     PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM.

&&

GW/86...SHORT TERM
TM/95...LONG TERM
Hazardous weather outlook, Nov 21, 5:38 AM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
538 AM CST WED NOV 21 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-212345-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
538 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
NORTHERN COASTAL BEND INTO THE VICTORIA CROSSROADS REGION THIS
MORNING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA.

A STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS LATE THIS EVENING
AND EARLY THURSDAY MORNING. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL FORM ALONG AND BEHIND THE COLD FRONT TONIGHT.

NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THANKSGIVING THROUGH TUESDAY

STRONG NORTH WINDS ARE EXPECTED BEHIND A STRONG CANADIAN COLD FRONT
THANKSGIVING DAY. RAIN CHANCES WILL INCREASE THROUGH THE WEEKEND
WITH A FEW EMBEDDED THUNDERSTORMS ALSO EXPECTED. NO ORGANIZED
SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TMT/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 4:32 AM CSTMarine Weather StatementCRP25 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.